Ask a doctor

Can I Inject Botox if I'm Allergic to Penicillin and Erythromicyn?

I am interested in trying botox and I'm concerned about my many antibiotic allergies (all derivatives of penicillin and erythromicyn). Is this ok?

Doctor Answers (14)

Can I Inject Botox if I'm Allergic to Penicillin and Erythromicyn?

+1

 An allergy to those antibiotics would not cause a problem with you having Botox injections.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Can I Inject Botox if I'm Allergic to Penicillin and Erythromicyn?

+1

There is no problem injecting Botox in patients with these allergies. Thankfully allergic reactions to Botox are rare. The product does contain albumin which some patients may be allergic to. These patients should discuss this with their physician prior to treatment.

Lori Stetler, MD
Dallas Dermatologic Surgeon
4.5 out of 5 stars 7 reviews

Can I inject Botox if I'm allergic to Penicillin and Erythromicyn?

+1

Having an allergy to antibiotics should not have any effect on your Botox treatment. In general, it is best to disclose any medications you are taking to your physician prior to having treatments. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

You might also like...

Botox safety

+1

Botox has been used with great safety for over 20 years, and there is no cross-reactivity between Botox and penicillin or erythromycin.  In fact, I have never seen an allergy to Botox.

Anatoli Freiman, MD, FRCPC

Toronto Dermatology Centre

Anatoli Freiman, MD
Toronto Dermatologist
5.0 out of 5 stars 4 reviews

Botox Allergy

+1

There should be no cross reactivity with Botox and the two antibiotics you mentioned, penicillin and erythromycin.  In fact, I have never seen an adverse allergic reaction to Botox, Dysport or Xeomin in any of my clients over the years.  

Jacque P. LeBeau, MD
Pensacola Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox allergy

+1

Luckily the ingredients in Botox are not related to any of the antibiotics you listed.

Allergies to Botox are also very rare.

However if you are a sensitive individual i would ask your dermatology provider to do a test spot-- to see if you have any unwanted reactions.

Kristen A. Richards, MD
La Jolla Dermatologist

Allergy to Botox is extremely rare, has nothing to do with penicillin allergy

+1

In my 18 years of Botox injecting, I don't think I have encountered an allergy to Botox.  I have had 2 people allergic to the preservative used in the preserved saline documented by injecting just that and no Botox.  That was resolved by mixing non preserved saline with the Botox for these patients.  Having allergies to penicillin or erythromycin will not be a contraindication for Botox.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Allergy to Botox

+1

Thank goodness allergies to Botox are extremely rare. Being allergic to antibiotics are not at all related to Botox.We have many patients allergic to antibiotics and there is no relation to Botox. However, if you are a severely allergic patient  sensitve to everything I would go cautiously. I would either do a small test somewhere else on your body or possibly not do Botox. Every once in awhile we get  patient severely allergic to everything and I would take that into consideration  to having Botox.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Allergies and Botox

+1

Allergies to antibiotics are not related to being allergic or not being allergic to the components of Botox. If the antibiotic is what you are allergic to it should have nothing to do with possible allergy to Botox.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Can I Get Botox if I'm Allergic to Penicillin and Erythromycin?

+1

Dear cmerco,

Allergy to Botox is rare and not known to be related to allergies to antibiotics, so receiving Botox injections in the presence of allergies to antibiotics should be okay.

Botox should be avoided if you have an infection at the injection site, are pregnant or breastfeeding, have a history of prior allergic reaction, or have a known hypersensitivity to any of its ingredients including albumin.

Warmest wishes,

Larry Fan, MD

 

Larry Fan, MD
San Francisco Plastic Surgeon
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.